Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 15, 2012, 2:49 AM CDT for Holt County, Nodaway County, Missouri; Doniphan County, Kansas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2012, 2:49 AM CDT (07:49 UTC)
- Expired
- Apr 15, 2012, 3:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Kansas City, MO
Counties Doniphan County, KS, Holt County, MO, Nodaway County, MO
The radar
The Topeka radar (KTWX), 135 km from the middle of the area, began a volume at 07:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 7.8 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1788 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 401 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 5.2
- Supercell composite
- 17.0
The text
As transmitted, in the capitals the NWS used until 2016.
555
WWUS83 KEAX 150749
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT SUN APR 15 2012
KSZ025-102-MOZ001-002-011-012-020-150830-
ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT
MO-NODAWAY MO-
249 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...WESTERN NODAWAY...HOLT...NORTHERN BUCHANAN...DONIPHAN AND
NORTHWESTERN ATCHISON COUNTIES UNTIL 330 AM CDT...
AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO
WHITING...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGHLAND...MOUND CITY...TROY...WATHENA...MARYVILLE...SAVANNAH...
COUNTRY CLUB VILLA...LANCASTER...CRAIG...WHITE CLOUD...DENTON...
FOREST CITY...OREGON...SKIDMORE...MAITLAND...FILLMORE...AMAZONIA...
BURLINGTON JUNCTION...HOPKINS AND HURON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 54 AND 100.
I-229 BETWEEN MILE MARKERS 7 AND 14.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3980 9481 3943 9557 3966 9556 3966 9534
4000 9534 4001 9532 4000 9531 4004 9542
4012 9540 4019 9549 4024 9548 4026 9554
4058 9481
TIME...MOT...LOC 0749Z 237DEG 41KT 4010 9552 3963 9550
$$
CUTTERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 15, 12:38 AM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Apr 15, 12:38 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1238 AM CDT Sun Apr 15 2012 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /432 PM CDT SAT APR 14 2012/ Short Range (Today through Sunday)... A subtle upper level shortwave sparked convection this morning across Eastern Nebraska southwestward into Central Kansas. Elevated convection from this morning has become surface based and damaging winds...large hail...and a few tornadoes have occurred across the aforementioned areas. Storms lifting across northeastern Kansas may move into the clip the forecast area across northwestern Missouri this evening. If storms make it this far east...model soundings indicate CAPE values between 1500-2000 J/KG and helicity values between 300-400 which would provide more than enough instability and shear to produce storms capable of producing large hail...damaging winds and even a tornado would be possible as storms could interact with a surface warm front which lies across northern Missouri. These storms will then lift north of the area and then attention will turn further to the west across central Kansas and western Oklahoma where ongoing supercells have fired along a dryline. Later this evening a 120-140kt jet core will round the base of a upper level trough and provide the greater upper level support for this system and help a cold front out across western Kansas. As this cold front overtakes the dryline the discrete supercells that have formed along this dryline this evening will eventually congeal into a squall line or QLCS. This line will then move quickly east across central and eastern Kansas towards the forecast area. This line is not progged to move into the west end of the forecast area until after midnight the main threat with this line will be damaging winds and large hail however...enough shear may be available to produce an embedded tornado. This line will then track quickly eastward across western Missouri during the early morning hours and weaken as it moves into central Missouri. Severe potential on the day Sunday is conditional on how quickly the atmosphere can recover and the location of any boundaries laid out by the overnight convection. The best chance for severe storms will be over the eastern CWA during the late morning/early afternoon hours and thusly have kept thunder chances across the eastern CWA in the likely category for tomorrow afternoon. Otherwise the potential for severe weather will shift to the east of the CWA during the afternoon as the aforementioned cold front move through the area. Winds will be strong and gusty behind the front out of the southwest around 20-30 MPH gusting to 30-40 MPH thus a wind advisory may need to be issued but have held off on this until the next update. 73 Medium Range (Monday through Friday)... Medium range models are advertising the evolution to a zonal flow pattern early next week with progressive embedded shortwave troughs. Typically with this type of pattern the timing of individual waves are suspect. However, the 12z model runs are in reasonably good agreement. To help smooth out some of the minor differences have used the consensus model output for the grids. The departing cyclone which will bring us our significant weather will be losing its grip on us as we will be in the backwash of the system. However, a fast moving impulse will drop through the Central Plains Monday night and could wring out some light shower activity from Ks through northern/central MO. Since the bulk of the moisture will have long since been stripped away by the passing of the previously mentioned cyclone any precipitation will have to be wrung out of the clouds that this system brings with it from the Pacific Ocean. The next fast moving shortwave will likely track across the Northern Plains and Upper MS Valley with most of the precipitation skirting by to the north of MO. The third system arriving for Thursday night should have a better chance of providing greater spatial coverage and rainfall amounts as its forecast track is further south and should be aided by increasing isentropic ascent along a frontal boundary. MJ && .AVIATION... For 06Z TAFs ... focus continues to be on the line of convection that has formed across central Kansas ahead of the advancing cold front. Ahead of this system, winds will remain breezy out of the south as a tight pressure gradient sits over the region. The line is expected to reach the TAF sites before sunrise and track eastward through the morning hours. Once the cold front passes late morning, skies will start to clear out to VFR conditions and winds will shift to the southwest. The low level jet will really start ramping up over the area during the afternoon hours, with gusts upwards of 40kts expected. These winds will subside by sunset. ACH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Apr 14, 7:14 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 714 PM CDT SAT APR 14 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 714 PM CDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS GENERALLY WEST OF INTERSTATE 35 FOR THE REST OF TONIGHT. A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR THE REST OF NORTHERN MISSOURI AND SOUTH OF KANSAS CITY TO BUTLER. A WARM FRONT LIES ACROSS NORTHERN MISSOURI AND IS EXPECTED TO SHIFT NORTH OVERNIGHT AND INTO IOWA. ALTHOUGH A LARGE CONVECTIVE SYSTEM WITH SEVERE THUNDERSTORMS WILL REMAIN OVER SOUTHERN IOWA THIS EVENING...THERE WILL REMAIN A THREAT FOR SEVERE THUNDERSTORMS TO REDEVELOP ALONG AND NORTH OF THE WARM FRONT UNTIL IT MOVES INTO SOUTHERN IOWA LATER THIS EVENING. ANY STORM WHICH DOES FORM COULD PRODUCE LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO. DISCRETE SUPER-CELLS TIED TO A DRY-LINE RUNNING NORTH-SOUTH THROUGH CENTRAL KANSAS ARE EXPECTED TO EVOLVE INTO A SQUALL LINE AS IT SHIFTS EASTWARD OVERNIGHT. CURRENT TIMING SUGGESTS THIS LINE OF STORM WOULD REACH EXTREME EASTERN KANSAS AND ADJACENT WEST CENTRAL MISSOURI AROUND DAYBREAK. THESE STORMS MAY REMAIN SUFFICIENTLY STRONG TO CONTINUE PRODUCING SEVERE WEATHER THROUGH THE NIGHT. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY A FEW TORNADOES WILL ALL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WHILE STRONG THUNDERSTORMS MAY BE ONGOING OVER FAR WEST CENTRAL MISSOURI SUNDAY MORNING..THE RISK OF SEVERE THUNDERSTORMS WILL MOST LIKELY LIE OVER NORTHEAST AND CENTRAL MISSOURI DURING THE AFTERNOON HOURS. AREAS EAST OF A KIRKSVILLE TO SEDALIA LINE WILL LIE WITHIN THE RISK OF SEVERE THUNDERSTORMS. ANY SEVERE THUNDERSTORMS THAT DO OCCUR WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY STRONG AND GUSTY SOUTHERLY WINDS WILL LIKELY SPREAD ACROSS THE ENTIRE OUTLOOK AREA SUNDAY BEHIND A WEAK WIND SHIFT LINE THAT WILL FOLLOW THE EXITING STORMS. AT THIS TIME SUSTAINED WIND SPEEDS OF 30 MPH WITH GUSTS ABOVE 40 MPH ARE LIKELY FROM MID- MORNING THROUGH THE AFTERNOON HOURS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN AREAS ALONG AND WEST OF INTERSTATE 35. MJ
In the hours before
Special weather statement, Apr 15, 2:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
249 AM CDT SUN APR 15 2012
KSZ025-102-MOZ001-002-011-012-020-150830-
ANDREW MO-ATCHISON MO-ATCHISON KS-BUCHANAN MO-DONIPHAN KS-HOLT
MO-NODAWAY MO-
249 AM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...WESTERN
ANDREW...WESTERN NODAWAY...HOLT...NORTHERN BUCHANAN...DONIPHAN AND
NORTHWESTERN ATCHISON COUNTIES UNTIL 330 AM CDT...
AT 245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FALLS CITY TO
WHITING...AND MOVING NORTHEAST AT 45 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HIGHLAND...MOUND CITY...TROY...WATHENA...MARYVILLE...SAVANNAH...
COUNTRY CLUB VILLA...LANCASTER...CRAIG...WHITE CLOUD...DENTON...
FOREST CITY...OREGON...SKIDMORE...MAITLAND...FILLMORE...AMAZONIA...
BURLINGTON JUNCTION...HOPKINS AND HURON.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-29 BETWEEN MILE MARKERS 54 AND 100.
I-229 BETWEEN MILE MARKERS 7 AND 14.
THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
LAT...LON 3980 9481 3943 9557 3966 9556 3966 9534
4000 9534 4001 9532 4000 9531 4004 9542
4012 9540 4019 9549 4024 9548 4026 9554
4058 9481
TIME...MOT...LOC 0749Z 237DEG 41KT 4010 9552 3963 9550
CUTTERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:55 AM CDT | River Flood Warning | EAX | Atchison, Holt | 16 hr |
| Apr 15, 2:59 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 16 hr |
| Apr 15, 3:32 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Nodaway, Worth | 43 min |
| Apr 15, 4:00 AM CDT | Special Weather Statement | EAX | Buchanan, Clinton, DeKalb, Platte | 45 min |
| Apr 15, 4:17 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 16 hr |
| Apr 15, 5:33 AM CDT | Special Weather Statement | EAX | Daviess, Grundy, Harrison, Mercer | 42 min |
| Apr 15, 5:35 AM CDT | Special Weather Statement | EAX | Bates | 40 min |
| Apr 15, 5:47 AM CDT | Special Weather Statement | EAX | Buchanan, Clinton, DeKalb | 28 min |
| Apr 15, 6:16 AM CDT | Special Weather Statement | EAX | Daviess, DeKalb, Harrison | 29 min |
| Apr 15, 6:52 AM CDT | Special Weather Statement | EAX | Daviess | 23 min |
| Apr 15, 7:20 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 38 hr |
| Apr 15, 7:20 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 12 hr |
| Apr 15, 1:04 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Apr 15, 1:13 PM CDT | Special Weather Statement | EAX | Cooper, Howard | 32 min |
| Apr 15, 2:11 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Apr 15, 3:26 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 30 hr |
| Apr 15, 3:26 PM CDT | River Flood Warning | EAX | Buchanan | 51 hr |
| Apr 15, 4:37 PM CDT | Special Weather Statement | EAX | Cooper | 8 min |
Nearby
Special Weather Statements in Missouri, 2012Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.